Alert archive / California / Wind Advisories in 2013
Wind Advisory 75, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 23, 2013, 4:43 AM PST for San Diego County, California. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2013, 4:43 AM PST (12:43 UTC)
- Expired
- Dec 23, 2013, 6:38 PM PST
- In force
- 14 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 0.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2637 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
708 WWUS76 KSGX 231243 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 443 AM PST MON DEC 23 2013 ...GUSTY OFFSHORE WINDS IN THE SAN DIEGO COUNTY MOUNTAINS AND FOOTHILLS THROUGH THIS EVENING... .STRONG SURFACE PRESSURE GRADIENTS WILL CONTINUE LOCALLY GUSTY EAST TO NORTHEAST WINDS...MAINLY IN THE MOUNTAINS AND WESTERN FOOTHILLS OF THE SAN DIEGO COUNTY MOUNTAINS TODAY. WINDS WILL GRADUALLY WEAKEN BELOW ADVISORY CRITERIA THIS EVENING. CAZ050-058-232200- /O.NEW.KSGX.WI.Y.0075.131223T1243Z-131224T0300Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 443 AM PST MON DEC 23 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS...EAST TO NORTHEAST 15 TO 30 MPH...WITH LOCAL GUSTS TO 40 MPH. ISOLATED GUSTS TO 50 MPH IN FAVORED WINDY LOCATIONS. * TIMING...THROUGH 7 PM THIS EVENING. * LOCATION...MOUNTAINS AND WESTERN FOOTHILLS...ESPECIALLY FROM SANTA YSABEL SOUTH TO PINE VALLEY AND NEAR CAMPO. THIS INCLUDES PART OF INTERSTATE 8. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR DOWNED TREES. * OUTLOOK...WINDS WILL GRADUALLY WEAKEN THIS EVENING. HOWEVER...ISOLATED BREEZY OFFSHORE WINDS WILL CONTINUE THROUGHOUT THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JJT
2 follow-up statements
483 WWUS76 KSGX 232120 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 120 PM PST MON DEC 23 2013 ...GUSTY OFFSHORE WINDS IN THE SAN DIEGO COUNTY MOUNTAINS AND FOOTHILLS THROUGH THIS EVENING... .LOCALLY GUSTY EAST NORTHEAST TO EAST WINDS WILL CONTINUE THIS AFTERNOON ACROSS THE MOUNTAINS AND WESTERN FOOTHILLS OF SAN DIEGO COUNTY. THESE WINDS WILL GRADUALLY WEAKEN BELOW ADVISORY CRITERIA THIS EVENING...BUT MAY LOCALLY INCREASE AGAIN LATE TONIGHT AND TUESDAY MORNING. CAZ050-058-240300- /O.CON.KSGX.WI.Y.0075.000000T0000Z-131224T0300Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 120 PM PST MON DEC 23 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS...EAST NORTHEAST TO EAST 15 TO 30 MPH...WITH LOCAL GUSTS TO 45 MPH. ISOLATED GUSTS TO 50 MPH IN FAVORED WINDY LOCATIONS. * TIMING...THROUGH 7 PM THIS EVENING. * LOCATION...MOUNTAINS AND WESTERN FOOTHILLS...ESPECIALLY FROM SANTA YSABEL SOUTH TO PINE VALLEY AND NEAR CAMPO. THIS INCLUDES PORTIONS OF INTERSTATE 8. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR DOWNED TREES. * OUTLOOK...WINDS WILL GRADUALLY WEAKEN THIS EVENING. HOWEVER...ISOLATED BREEZY OFFSHORE WINDS WILL CONTINUE THROUGHOUT THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
405 WWUS76 KSGX 240238 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 638 PM PST MON DEC 23 2013 CAZ050-058-240345- /O.CAN.KSGX.WI.Y.0075.000000T0000Z-131224T0300Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 638 PM PST MON DEC 23 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA SO THE ADVISORY HAS BEEN CANCELLED. THE STRONGEST WIND GUSTS TODAY INCLUDE... IN SAN DIEGO COUNTY... SILL HILL 73 MPH BIG BLACK MOUNTAIN 65 MPH BOULDER CREEK 55 MPH ALPINE RAWS 54 MPH SANTA YSABEL WEST 54 MPH BUCKMAN SPRINGS 53 MPH $$ JAD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 23, 4:43 AM PST, 0 minutes earlier.
Area forecast discussion, Dec 23, 4:43 AM PST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
443 AM PST MON DEC 23 2013
.UPDATE...
UPDATED FOR WIND ADVISORY ISSUANCE.
&&
.SYNOPSIS...
DRY AND WARM WEATHER WILL CONTINUE THROUGH THE WEEK AS HIGH
PRESSURE REMAINS OVER THE REGION. BREEZY OFFSHORE WINDS WILL TAKE
PLACE IN THE USUAL FAVORED LOCATIONS AS SURFACE HIGH PRESSURE
BUILDS OVER THE GREAT BASIN...ESPECIALLY IN SAN DIEGO COUNTY.
SLIGHTLY COOLER WEATHER AND A SHALLOW MARINE LAYER NEXT WEEKEND
AS THE HIGH ALOFT WEAKENS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
AT 2 AM PST...WATER VAPOR SATELLITE IMAGERY DISPLAYED AN UPPER-
LEVEL RIDGE OFF OF THE CA COAST...AND AN UPPER-LEVEL TROUGH ALONG
THE PLAINS. FOG SATELLITE SHOWED CLEAR SKIES OVER THE CWA. SURFACE
OBSERVATIONS SHOWED OFFSHORE PRESSURE GRADIENTS INCREASING...WITH
GRADIENTS 5.2 MB OFFSHORE FROM SAN DIEGO TO TONOPAH. EAST-
NORTHEAST SURFACE WINDS WERE INCREASING OVER THE MOUNTAINS AND
COASTAL FOOTHILLS TO AROUND 35 MPH.
23/0000 UTC MODEL RUNS ARE IN VERY GOOD AGREEMENT THROUGH THE
END OF NEXT WEEKEND. SURFACE HIGH PRESSURE BUILDING OVER THE GREAT
BASIN WILL CREATE GUSTY EAST TO NORTHEAST WINDS THROUGH FAVORED
MOUNTAIN PASSES....CANYONS AND OVER COASTAL FOOTHILLS...WITH
STRONGEST GUSTS TAKING PLACE THIS AFTERNOON. WIND GUSTS FROM 40 TO
50 MPH WILL BE POSSIBLE. A WIND ADVISORY HAS BEEN ISSUED THROUGH
THIS EVENING. ISOLATED GUSTY OFFSHORE WINDS WILL LINGER THROUGHOUT
THE WEEK IN THE USUAL FAVORED LOCATIONS. THE AFOREMENTIONED UPPER-
LEVEL RIDGE WILL REMAIN ALONG THE COAST THROUGH MID WEEK...THEN
TRAVERSE SOUTHEAST CENTERING OVER SW CA BY THE END OF THE
WORKWEEK. SUBSIDENCE ALOFT WILL CREATE MOSTLY CLEAR SKIES OVER THE
REGION...AND NEAR NORMAL TEMPERATURES IN THE DESERTS. DOWNSLOPING
WINDS WILL HELP HIGH TEMPERATURES RISE 5 TO 15 DEGREES F ABOVE
NORMAL WEST OF THE MOUNTAINS THROUGH FRIDAY.
THICKNESSES/HEIGHTS BEGIN TO DECREASE NEXT WEEKEND AS AN CUT-OFF
UPPER-LEVEL CLOSED LOW APPROACHES SW CA FROM THE PAC NW. MODELS
ARE NOT GENERATING ANY PRECIP OVER THE REGION AS OF NOW DUE TO A
LACK OF SUFFICIENT MOISTURE AND INSTABILITY. HOWEVER...THE LOW
WILL HELP LOWER HIGH TEMPERATURES CLOSER TO NORMAL...AND GENERATE
A SHALLOW MARINE LAYER BY SUNDAY.
OFFSHORE SURFACE PRESSURE GRADIENTS INCREASE AGAIN EARLY NEXT WEEK
AS SURFACE HIGH PRESSURE REBUILDS OVER THE GREAT BASIN. GUSTY
NORTHEASTERLY WIND GUSTS ARE FORECAST TO RETURN TO FAVORED
LOCATIONS...WHICH WILL ALSO HELP TO PUSH ANY MARINE STRATUS/FOG
OFFSHORE.
&&
.AVIATION...
231015Z...COAST/VALLEYS...CLEAR SKIES AND UNRESTRICTED VIS WILL
PREVAIL TODAY THROUGH TONIGHT...EXCEPT AREAS OF 2-4 MI VIS DUE TO
LIGHT FOG IN ORANGE COUNTY AND VCNTY KCNO/KAJO THROUGH 14Z. LOCAL
SURFACE GUSTS FROM THE E-NE WINDS WILL OCCUR MAINLY THROUGH/BELOW
PASSES/CANYONS 14Z-22Z. WEAK TO MODERATE LLWS IS LIKELY VCNTY
KRAL/KONT/KSNA AFT 12Z.
MTNS/DESERTS...CLEAR SKIES WITH UNRESTRICTED VIS THROUGH TONIGHT.
AREAS OF SURFACE GUSTS 30-35 KT FROM THE E-NE WILL OCCUR THROUGH 00Z
OVER THE MTNS...WITH ISOLATED GUSTS OVER 35 KT IN SOUTHERN SAN DIEGO
COUNTY. WINDS WILL GRADUALLY DIMINISH THIS EVENING.
&&
.MARINE...
A MODERATELY LARGE NW SWELL...FROM 285-290 DEGREES...WITH A 15-17
SECOND PERIOD WILL MOVE THROUGH THE COASTAL WATERS THROUGH TUESDAY
MORNING...THEN WEAKEN. THE LARGEST PART OF THE SWELL WILL REMAIN
OFFSHORE...HOWEVER ENOUGH ENERGY WILL REFRACT TOWARD THE COAST TO
GENERATE AREAS OF SURF OF 4-6 FT AND STRONG RIP CURRENTS...WITH
GREATEST SURF IN NORTHERN ORANGE COUNTY AND SOUTHERN SAN DIEGO
COUNTY. THE LONG PERIOD WILL CREATE SIGNIFICANT LULLS IN WAVE
ACTIVITY...FOLLOWED BY HIGHER WAVE SETS THAT MAY CATCH SWIMMERS OFF
GUARD. THE BEACH HAZARDS STATEMENT CONTINUES THROUGH TUESDAY
MORNING.
&&
.FIRE WEATHER...
BREEZY EAST-NORTHEAST WINDS THROUGH MOUNTAIN PASSES...CANYONS AND
COASTAL FOOTHILLS...COMBINED WITH LOW RELATIVE HUMIDITY
VALUES...WILL CREATE ELEVATED FIRE WEATHER CONDITIONS THROUGH THE
WEEK. STRONGEST WIND GUSTS TO AROUND 40 MPH IN FAVORED LOCATIONS WILL
TAKE PLACE THIS AFTERNOON. HOWEVER...LOW RELATIVE HUMIDITY VALUES
WILL CONTINUE THROUGH THE WEEK...WITH POOR OVERNIGHT RECOVERY.
HIGH TEMPERATURES WEST OF THE MOUNTAINS WILL ALSO INCREASE TO 5
TO 15 DEGREES ABOVE NORMAL.
&&
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR THE SAN DIEGO
COUNTY MOUNTAINS...SAN DIEGO COUNTY VALLEYS.
BEACH HAZARDS STATEMENT THROUGH TUESDAY MORNING FOR THE ORANGE
COUNTY COASTAL AREAS...SAN DIEGO COUNTY COASTAL AREAS.
PZ...NONE.
&&
PUBLIC/FIRE...JJT
AVIATION/MARINE...MAXWELLNearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.